Affordable Access

Papulopustular drug eruption due to an epidermal growth factor receptor inhibitors, erlotinib and cetuximab.

Authors
Type
Published Article
Journal
Dermatology online journal
1087-2108
Publication Date
Volume
13
Issue
1
Pages
1–1
Identifiers
PMID: 17511934
Source
Medline

Abstract

Two patients receiving epidermal growth factor receptor inhibitors for cancer treatment developed papulopustular eruptions a few days after starting treatment. One patient is a 56-year-old man with metastatic lung cancer treated with erlotinib. Bacterial cultures of the nares and a pustule showed no growth. The eruption improved with a lowered dose of erlotinib and the application of topical clindamycin solution and triamcinolone cream. The other patient is a 53-year-old man with metastatic rectal cancer treated with cetuximab. Bacterial culture of a pustule grew Staphylococcus aureus, and a skin biopsy specimen showed a suppurative folliculitis. The eruption improved with a two-week course of oral antibiotics and the application of topical clindamycin solution and triamcinolone cream. A papulopustular eruption occurs in up to 90% of patients treated with epidermal growth factor receptor blocking agents and may correlate with a positive response to chemotherapy. Treatment options are based on anecdotal evidence and may include topical antibiotics, topical glucocorticoids, and oral antibiotics for secondary infection.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments